CSN Login
Members Online: 11

Back from rad #24 and erbitux

pk's picture
pk
Posts: 192
Joined: Aug 2009

My husband just returned from radiation treatment 24 - only 11 to go and his weekly Erbitux injection. On the way home he said he would sure like to taste some chicken chow mein again. We stopped for take out and he ate and SWALLOWED some of the chow mein and rice. Yahoo!!!! I am so excited as not many people at this stage of radiation are swallowing much of anything. He is such a trooper!!! Pain is better and the thing that bugs him the most is the extreme fatique, horrible mucous in his mouth and not being able to eat real food. Keep the faith everyone. We will all get through this.
PK

lyolan1
Posts: 95
Joined: Jul 2009

Hi PK, That is a great story about your husband. I had my 2nd rad yesterday and could not get out of bed till 11 the next day. I was completely spent. I hope tomorrow is not as bad. I have tremendous heartburn and trouble sleeping. I got sleeping pills, we will see. Alex.

pk's picture
pk
Posts: 192
Joined: Aug 2009

We are only 6 more treatments and then hopefully on the road to recovery. The fatigue is normal and it will last for quite some time. Good to get some sleeping pills as they really help get some sleep at night. My hub has found that the pain is quite a bit less now that he is getting to the end. His biggest complaints still seem to be the fatique, the mucous and feeling a little depressed. But things should slowly start to improve in a few more weeks. Stay optimistic. Everyone responds differently, but in some ways this has not been QUITE as horrible as they led us to believe. Oh it's been hard, but I think we both expected even worse. The recovery is also going to be slow and we know that, but ending rad. and erbitux injections is a good thing. You will do this. Take care.
PK

lyolan1
Posts: 95
Joined: Jul 2009

Hi PK,
I am 2 Erbitux treatments and 5 rads in. I get a break over the weekend. I did not realize how much energy the low grade nausea was sapping my energy. He changed /added something to my Erbitux treatment and my energy seems to be getting better. I have had a couple of severe heartburn attacks. The other thing is the rash from the erb, it is driving me crazy. It is around my nose and eyes and alittle on my chest. I think it id the anti-biotic that causes the heartburn. Any suggestions? I am envious of you guys. You did it ! Hopefully things are on the upswing for your husband after this week. Keep me posted. Alex.

Hondo's picture
Hondo
Posts: 5881
Joined: Apr 2009

It is always great to here good news, keep up you faith, there is nothing that feel so good as the going in for your last treatment.

God bless

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network